MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0620
Medical Device Problem Codes Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a carotid cavernous fistula (ccf) embolization, when using an echelon 10 microcatheter (mc), the physician deployed a 6x15 orbit galaxy coil and a 6x20 orbit galaxy coil.Then tried to deploy two 7x25 orbit galaxy coils (640cr0725, 30579160) and a 6x20 orbit galaxy coil (640cr0620, unknown lot).All three coils faced resistance in the microcatheter midway.The 6x20 orbit galaxy coil detached inside the microcatheter.The physician removed all these coils and completed the case.There were no surgery delays due to the reported events.The procedure was successfully completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Lot: the lot number was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that none of the coils kinked or bend at any time prior to the resistance/friction.The concomitant device used with the product did not kink or bend at any time.There was no evidence of physical material within the device.An adequate continuous flush was maintained through the catheter.There was no removal of the mc or subsequent loss of cerebral target position due to the events.The same mc was used to complete the procedure.A 6x15 and a 6x20 orbit galaxy coils was used successfully with the concomitant device prior to the encountered resistance.The concomitant devices functioned as expected.No additional intervention was required to remove the premature detached coil.The lot number for the orbit galaxy 6x20 is 30451950.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a carotid-cavernous fistula (ccf) embolization, when using an echelon 10 microcatheter (mc), the physician deployed a 6x15 orbit galaxy coil and a 6x20 orbit galaxy coil.Then tried to deploy two 7x25 orbit galaxy coils (640cr0725, 30579160) and a 6x20 orbit galaxy coil (640cr0620, 30451950).All three coils faced resistance in the microcatheter midway.The 6x20 orbit galaxy coil detached inside the microcatheter.The physician removed all these coils and completed the case.There were no surgery delays due to the reported events.The procedure was successfully completed.Additional information received indicated that none of the coils kinked or bend at any time prior to the resistance/friction.The concomitant device used with the product did not kink or bend at any time.There was no evidence of physical material within the device.An adequate continuous flush was maintained through the catheter.There was no removal of the mc or subsequent loss of cerebral target position due to the events.The same mc was used to complete the procedure.A 6x15 and a 6x20 orbit galaxy coils were used successfully with the concomitant device prior to the encountered resistance.The concomitant devices functioned as expected.No additional intervention was required to remove the premature detached coil.A non-sterile og tdl cmplx frame coil 6x20 was received inside of a pouch.Upon arrival it was noted that the embolic coil component was noted to be separated from the delivery unit, the hypotube was noted to be kinked at 18.5 proximal end, and the distal portion of the delivery unit (vestamid) next to the gripper, was noted to be curled.The embolic coil had reddish material residues and a kink near the headpiece.Due to the embolic coil was already detached, the functional test could not be performed.A manufacturing record evaluation (mre) was performed for the finished device 30451950 number, and no non-conformances related to the malfunction were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the embolic coil component was noted to be separated from the delivery unit, the hypotube was noted to be kinked, and the distal portion of the delivery unit (vestamid) next to the gripper, was noted to be curled.Further examination under microscopic magnification revealed that the embolic coil had reddish material residues and a kink near the headpiece.The customer complaint regarding the coil being separated could be confirmed based on the evidence noted during the visual inspection.The resistance encountered during the procedure could not be tested and therefore, not confirmed, since the embolic coil was already detached.The rest of the damages found are considered to be secondary to this issue rather than being contributing factors.A manufacturing record evaluation was performed and no non-conformance was found during the review.Resistance/friction during advancement and premature detachment are known potential procedural complication associated with the orbit galaxy.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FRAME COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12968018
Report Number3008114965-2021-00648
Device Sequence Number17249197
Product Code KRD
UDI-Device Identifier10886704030430
UDI-Public10886704030430
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number640CR0620
Device Catalogue Number640CR0620
Device Lot Number30451950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer12/15/2021
03/07/2022
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date01/06/2022
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER.; OG TDL CMPLX FRAME COIL 7X25.; OG TDL CMPLX FRAME COIL 7X25.
Patient SexUnknown